Alert archive / Tennessee / Severe Thunderstorm Warnings in 2006
Severe Thunderstorm Warning 76, NWS Morristown, TN
NWS Morristown, TN issued this severe thunderstorm warning at Apr 19, 2006, 8:43 AM EDT for Rhea County, Tennessee. It was in force for 32 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Apr 19, 2006, 8:43 AM EDT (12:43 UTC)
- Expired
- Apr 19, 2006, 9:15 AM EDT
- In force
- 32 min
- Issued by
- NWS Morristown, TN
- Area
- Counties, with a storm outline in the text
County Rhea County, TN
The radar
The Northeast Alabama radar (KHTX), 130 km from the middle of the area, began a volume at 12:47 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Nashville Metro, TN (KBNA), launched 12:00Z, 0.7 hours before the alert went out and 162 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 431 J/kg
- Mixed-layer CIN
- -176 J/kg
- Mixed-layer LCL
- 799 m above ground
- 0-6 km bulk shear
- 37 kt
- 0-1 km storm-relative helicity
- 137 m²/s²
- 0-3 km storm-relative helicity
- 149 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 1.0
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Morristown, TN wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 19, 2:16 AM EDT, 6 hours 27 minutes earlier.
Area forecast discussion, Apr 19, 2:16 AM EDT, 6 hours 27 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE MORRISTOWN TN 216 AM EDT WED APR 19 2006 .SHORT TERM (TONIGHT THROUGH SATURDAY)... EXTRAPOLATION OF THE CONVECTION IN IL BRINGS IT TO OUR NORTHWEST COUNTIES AROUND 14Z. EXPECT THAT THIS CONVECTION WILL BE SUSTAINED AS IT MOVES SOUTHEAST ALONG A BOUNDARY WHICH STRETCHES FROM BETWEEN TRI AND TYS TO WRN KY AND SRN IL. THE MODELS SEEM TO HAVE A DECENT HANDLE ON THIS CONVECTION...AND TAKE IT ACROSS OUR NORTHERN HALF THIS MORNING ALONG AND NORTH OF THE BOUNDARY. TO THE SOUTH OF THE BOUNDARY...THE AIR MASS WILL BECOME INCREASINGLY UNSTABLE WITH HEATING...AND MODELS SHOW SURFACE-BASED CAPE EXCEEDING 3000 J/KG IN THE SOUTH AND WEST WITH NO CAP. EXPECT THAT OUTFLOW BOUNDARIES FROM THIS MORNINGS CONVECTION IN THE NORTH WILL HELP INITIATE ADDITIONAL THUNDERSTORMS ACROSS THE SOUTH THIS AFTERNOON. GIVEN THE GOOD INSTABILITY IN THAT AREA...THERE WILL BE A THREAT OF SEVERE WEATHER...PRIMARILY HAIL AND POSSIBLY STRAIGHT-LINE WINDS. WILL ISSUE AN SPS AND MENTION HAIL/WINDS IN ZONES. WITH A RIDGE BUILDING ALOFT THE STORMS SHOULD END SOON AFTER SUNSET. AS THE RIDGE AXIS SHIFTS EAST...UPPER DIVERGENCE INCREASES ALONG WITH LOW LEVEL THETA-E ADVECTION ON THURSDAY. MODELS INDICATE GOOD INSTABILITY AGAIN IN THE AFTERNOON WITH DEWPOINTS IN THE 60S AND HIGHS NEAR 80. WILL INCREASE POPS THURSDAY TO A CHANCE. BETTER PRECIP CHANCES ARRIVE ON FRIDAY AHEAD OF A DEEPENING LOW PRESSURE SYSTEM MOVING NORTHEAST ACROSS THE MID MISSISSIPPI VALLEY AND INTO THE OHIO VALLEY. SURFACE FRONT AND UPPER TROUGH PASSAGE OCCUR BETWEEN 06Z AND 12Z SATURDAY. WILL RAISE POPS TO LIKELY FRIDAY AFTERNOON THROUGH EARLY SATURDAY MORNING. .LONG TERM (SATURDAY NIGHT THROUGH TUESDAY)... A CLOSED UPPER LOW MOVES SOUTHEAST OUR OF CANADA AND INTO THE GREAT LAKES REGION ON SUNDAY. COOLING TEMPS ALOFT ALONG WITH A JET STREAK AND AND VORT MAX MAY BRING A CHANCE ON SHOWERS ON SUNDAY AFTERNOON. DRIER AND COOLER AIR WORKS ITS WAY SOUTH ON MONDAY AS THE LOW TRACKS ACROSS NEW ENGLAND. && .PRELIMINARY POINT TEMPS/POPS... CHATTANOOGA AIRPORT, TN 84 64 81 61 / 70 20 40 20 KNOXVILLE MCGHEE TYSON AIRPORT, TN 78 62 81 60 / 70 20 40 20 OAK RIDGE, TN 76 61 80 59 / 70 10 40 20 TRI CITIES AIRPORT, TN 73 55 78 56 / 70 10 40 20 && .MRX WATCHES/WARNINGS/ADVISORIES... NC...NONE. TN...NONE. VA...NONE. && DGS
In the hours before
Special weather statement, Apr 19, 7:11 AM EDT, 1 hour 32 minutes before
SPECIAL WEATHER STATEMENT...CORRECTED HEADER TIME NATIONAL WEATHER SERVICE MORRISTOWN TN 711 AM EDT WED APR 19 2006 NCZ060-061-TNZ012>018-035>047-067>074-081>087-098>102-VAZ001-002- 005-006-008-191500- CHEROKEE-CLAY-SCOTT TN-CAMPBELL-CLAIBORNE-HANCOCK-HAWKINS- SULLIVAN-JOHNSON-MORGAN-ANDERSON-UNION-GRAINGER-HAMBLEN- NORTHWEST COCKE-COCKE SMOKY MOUNTAINS-NORTHWEST GREENE- SOUTHEAST GREENE-WASHINGTON TN-UNICOI-NORTHWEST CARTER- SOUTHEAST CARTER-ROANE-LOUDON-KNOX-JEFFERSON-NW BLOUNT- BLOUNT SMOKY MOUNTAINS-NORTH SEVIER-SEVIER SMOKY MOUNTAINS- SEQUATCHIE-BLEDSOE-RHEA-MEIGS-MCMINN-NORTHWEST MONROE- SOUTHEAST MONROE-MARION-HAMILTON-BRADLEY-WEST POLK-EAST POLK-LEE- WISE-SCOTT-RUSSELL-WASHINGTON- INCLUDING THE CITIES OF...MURPHY...HAYESVILLE...ONEIDA... LA FOLLETTE...TAZEWELL...SNEEDVILLE...ROGERSVILLE...KINGSPORT... BRISTOL...MOUNTAIN CITY...WARTBURG...CLINTON...OAK RIDGE... MAYNARDVILLE...RUTLEDGE...MORRISTOWN...NEWPORT...COSBY... GREENEVILLE...CEDAR CREEK...JOHNSON CITY...ERWIN...ELIZABETHTON... ROAN MOUNTAIN...KINGSTON...LENOIR CITY...KNOXVILLE...DANDRIDGE... MARYVILLE...CADES COVE...SEVIERVILLE...GATLINBURG...DUNLAP... PIKEVILLE...DAYTON...DECATUR...ATHENS...MADISONVILLE... COKER CREEK...JASPER...CHATTANOOGA...CLEVELAND...BENTON... DUCKTOWN...JONESVILLE...WISE...GATE CITY...LEBANON...ABINGDON 611 AM CDT WED APR 19 2006 /711 AM EDT WED APR 19 2006/ ...SLIGHT RISK OF SEVERE THUNDERSTORMS TODAY... SHOWERS AND THUNDERSTORMS WILL MOVE SOUTHEAST ACROSS NORTHEAST TENNESSEE AND SOUTHWEST VIRGINIA THIS MORNING. A FEW OF THE STORMS MAY BE SEVERE...WITH THE MAIN THREAT BEING LARGE HAIL. VERY HEAVY RAIN MAY ALSO CAUSE FLOODING OF SMALL CREEKS AND STREAMS. ANOTHER AREA OF SHOWERS AND THUNDERSTORMS WILL MOVE FROM MIDDLE TENNESSEE INTO THE TENNESSEE VALLEY LATE THIS MORNING AND THIS AFTERNOON. DAYTIME HEATING ALONG WITH DEWPOINTS IN THE LOWER TO MIDDLE 60S WILL CREATE AN UNSTABLE ATMOSPHERE FAVORABLE FOR STRONG TO SEVERE THUNDERSTORMS. THE AREAS MOST LIKELY TO SEE SEVERE THUNDERSTORMS WILL BE IN THE SOUTHERN CUMBERLAND PLATEAU AND SOUTHERN TENNESSEE VALLEY. THE MAIN THREAT WILL BE LARGE HAIL AND DAMAGING STRAIGHT-LINE WINDS. LISTEN TO NOAA WEATHER RADIO OR YOUR LOCAL MEDIA FOR THE LATEST UPDATES ON THIS SITUATION. DGS
Local storm report, Apr 19, 8:19 AM EDT, 24 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MORRISTOWN TN
819 AM EDT WED APR 19 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0320 AM HAIL RUTLEDGE 36.27N 83.52W
04/19/2006 E0.75 INCH GRAINGER TN LAW ENFORCEMENT
0400 AM HAIL 10 SW GREENEVILLE 36.06N 82.95W
04/19/2006 E0.75 INCH GREENE TN LAW ENFORCEMENT
0420 AM HAIL TAZEWELL 36.46N 83.58W
04/19/2006 E0.88 INCH CLAIBORNE TN LAW ENFORCEMENT
0500 AM HAIL TREADWAY 36.42N 83.23W
04/19/2006 E0.75 INCH HANCOCK TN LAW ENFORCEMENT
0515 AM HAIL GREENEVILLE 36.17N 82.82W
04/19/2006 E0.75 INCH GREENE TN LAW ENFORCEMENT
&&Special weather statement, Apr 19, 8:19 AM EDT, 24 minutes before
-SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MORRISTOWN TN 819 AM EDT WED APR 19 2006 TNZ012>015-035>038-067>069-071-191315- ANDERSON-CAMPBELL-CLAIBORNE-GRAINGER-HANCOCK-KNOX-LOUDON-MORGAN-NW BLOUNT-ROANE-SCOTT-UNION- 819 AM EDT WED APR 19 2006 ...STRONG THUNDERSTORMS WILL BE AFFECTING ANDERSON...BLOUNT...CAMPBELL...CLAIBORNE...GRAINGER...HANCOCK...KNOX. ..LOUDON...MORGAN...ROANE...SCOTT AND UNION COUNTIES... AT 818 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM HARROGATE-SHAWANEE TO CLINTON TO 9 MILES SOUTH OF ROCKWOOD....MOVING SOUTHEAST AT 50 MPH. DIME SIZE HAIL...AND WINDS 40 TO 50 MPH ARE EXPECTED WITH THESE STORMS. THESE WINDS COULD BLOW OVER A FEW TREES. STAY TUNED TO NOAA WEATHER RADIO AND OTHER LOCAL MEDIA FOR FURTHER DETAILS OR UPDATES. A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1100 AM EDT WEDNESDAY MORNING FOR EAST TENNESSEE AND SOUTHWEST VIRGINIA. A SEVERE THUNDERSTORM WATCH ALSO REMAINS IN EFFECT UNTIL 900 AM EDT WEDNESDAY MORNING FOR EAST TENNESSEE. HW
Local storm report, Apr 19, 8:34 AM EDT, 9 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MORRISTOWN TN
834 AM EDT WED APR 19 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0815 AM TSTM WND DMG ONEIDA 36.50N 84.51W
04/19/2006 SCOTT TN DEPT OF HIGHWAYS
FEW TREES DOWN.
&&The office that day
Everything else NWS Morristown, TN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 19, 3:08 AM EDT | Severe Thunderstorm Warning | MRX | Grainger | 37 min |
| Apr 19, 3:47 AM EDT | Severe Thunderstorm Warning | MRX | Greene | 28 min |
| Apr 19, 3:59 AM EDT | Severe Thunderstorm Warning | MRX | Grainger | 46 min |
| Apr 19, 4:15 AM EDT | Severe Thunderstorm Warning | MRX | Claiborne | 30 min |
| Apr 19, 4:35 AM EDT | Severe Thunderstorm Warning | MRX | Hancock | 40 min |
| Apr 19, 5:11 AM EDT | Severe Thunderstorm Warning | MRX | Greene | 49 min |
| Apr 19, 5:22 AM EDT | Severe Thunderstorm Warning | MRX | Hawkins | 23 min |
| Apr 19, 7:59 AM EDT | Severe Thunderstorm Warning | MRX | Scott | 37 min |
| Apr 19, 8:22 AM EDT | Severe Thunderstorm Warning | MRX | Bledsoe, Sequatchie | 53 min |
| Apr 19, 8:32 AM EDT | Severe Thunderstorm Warning | MRX | Campbell, Claiborne, Union | 43 min |
| Apr 19, 8:59 AM EDT | Severe Thunderstorm Warning | MRX | Hamilton | 61 min |
| Apr 19, 9:06 AM EDT | Severe Thunderstorm Warning | MRX | Blount, Knox, Loudon, Sevier | 54 min |
| Apr 19, 9:20 AM EDT | Severe Thunderstorm Warning | MRX | Sequatchie | 25 min |
| Apr 19, 9:30 AM EDT | Severe Thunderstorm Warning | MRX | Bradley | 60 min |
| Apr 19, 9:34 AM EDT | Severe Thunderstorm Warning | MRX | Cocke | 26 min |
| Apr 19, 9:37 AM EDT | Severe Thunderstorm Warning | MRX | Marion | 53 min |
| Apr 19, 9:44 AM EDT | Severe Thunderstorm Warning | MRX | Greene | 25 min |
| Apr 19, 10:00 AM EDT | Severe Thunderstorm Warning | MRX | Hamilton | 30 min |
| Apr 19, 10:29 AM EDT | Severe Thunderstorm Warning | MRX | Marion | 24 min |
| Apr 19, 10:09 AM EDT | Severe Thunderstorm Warning | MRX | Cherokee, Clay | 36 min |
Nearby
Severe Thunderstorm Warnings in Tennessee, 2006Every severe thunderstorm warning in 2006
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.